MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.*the subject device was used for botox injection into the bladder.The customer couldn't inject as there was too much resistance.The customer tested another one outside of the bladder lining and still wouldn't work.The customer paused the procedure.After that, the customer managed to complete the intended procedure while extending the needle from the tube (without retracting it back into the tube) since the customer found that once extended the needle from the tube, could not retract it into the tube.There was no patient injury reported.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.Four devices were returned for investigation.This is the report on the first one of the four devices.The needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The tube was buckled approximately at 285mm and 795mm from the distal end.The needle tube presented compressive buckling.The needle has no deformation.The manufacturing record was reviewed and found no irregularities.It is determined that liquid could not be injected due to compressive buckling of the needle tube.Since friction resistance between the outer tube and needle tube has increased, compressive buckling might have occurred when the needle was extended.A likely mechanism causing friction resistance between outer tube and needle tube might be the following: the tube was coiled during the inspection for operation the slider was pushed abruptly.The tube was buckled.A bending force might have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package or during pre-use inspection.This might have caused the tube to buckle.Nm-401l series undergo 100% inspection for appearance, needle operation and injection during production process.Therefore, it can be inferred that handling the device at the facility might have contributed to the reported event.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11034387
Report Number8010047-2020-10641
Device Sequence Number13779861
Product Code FBK
UDI-Device Identifier04953170382345
UDI-Public04953170382345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number96K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1